Virginia, 2015Hail and Damaging Winds in Virginia, June 1, 2015
June 1, 2015 · NWS LWX · 28 events in 6 counties and zones
A cold front slowly approached and moved south through the Mid Atlantic late in the day. Ahead of the front, southerly flow ushered in a warm and moisture air mass, resulting in MLCAPE values between 1000-1500 J/kg with marginal shear.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front slowly approached and moved south through the Mid Atlantic late in the day. Ahead of the front, southerly flow ushered in a warm and moisture air mass, resulting in MLCAPE values between 1000-1500 J/kg with marginal shear. Numerous showers and thunderstorms with embedded severe formed to the southwest and progressed to the northeast prior to the cold frontal passage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 1, 9:39 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 1, 9:39 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1039 AM EDT MON JUN 1 2015
.SYNOPSIS...
LOW PRESSURE OVER SRN PA AND ASSOCIATED COLD FRONT
WILL MOVE THROUGH THE LOCAL AREA TONIGHT AND STALL ALONG THE
COAST TUE. PERIODS OF HEAVY RAINFALL ARE LIKELY TODAY THROUGH THU.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE IS OVER SOUTHERN PENNSYLVANIA THIS MORNING AND A COLD
FRONT EXTENDS SOUTHWEST FROM THIS SYSTEM INTO WEST VIRGINIA. THE
COLD FRONT WILL SLOWLY DROP SOUTH AND EAST INTO THE POTOMAC
HIGHLANDS THIS AFTERNOON.
A SOUTHERLY FLOW AHEAD OF THE COLD FRONT WILL CONTINUE TO KEEP
WARM AND HUMID CONDITIONS IN PLACE. THERE IS MORE SUNSHINE ACROSS
MOST OF THE CWA THIS MORNING...SO THE MAX TEMPS HAVE BEEN TWEAKED
UP. MAX TEMPS ARE FORECAST TO RANGE FROM THE UPPER 60S ALONG
PORTIONS OF THE ALLEGHENY FRONT TO THE MID AND UPPER 80S ACROSS
MOST LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS. DOWNTOWN DC AND
BALTIMORE MAY EVEN APPROACH 90 DEGREES. THE HEAT AND HUMIDITY WILL
CAUSE MODERATE AMOUNTS OF INSTABILITY AND SHEAR PROFILES REMAIN
MARGINAL. THE INVERSION IN PLACE THIS MORNING SHOULD EASILY BE
BROKEN FROM THE HEAT AND HUMIDITY AS WELL AS THE COLD FRONT
DROPPING AND ACTING AS A LIFTING MECHANISM. THEREFORE...SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS
AFTERNOON. WITH MODERATE INSTABILITY AND MARGINAL SHEAR...A FEW
THUNDERSTORMS MAY BE SEVERE WITH LOCALLY DAMAGING WIND GUSTS
BEING THE PRIMARY THREAT. AS OF NOW...THE COVERAGE FOR SEVERE
THUNDERSTORMS APPEARS THAT IT WILL BE ISOLATED. MODIFIED THE 12Z
KIAD RAOB TO FORECASTED CONDITIONS THIS AFTERNOON AND IT PRODUCED
MLCAPE VALUES AROUND 1000 J/KG. HOWEVER...IF INSTABILITY IS HIGHER
THAN FORECASTED THEN THE SEVERE THREAT MAY INCREASE SUBSTANTIALLY.
FLASH FLOODING IS ALSO A CONCERN...ESPECIALLY LATE THIS AFTERNOON.
A SOUTHWEST FLOW ALOFT MEANS THAT THE STORM MOTION WILL BE NEARLY
PARALLEL TO THE COLD FRONT...WHICH ENHANCES THE THREAT FOR
TRAINING CONVECTION. HIGH RAINFALL RATES ARE EXPECTED GIVEN THE
DEEP MOISTURE IN PLACE. IN FACT...THERE WERE REPORTS OF RAINFALL
RATES IN EXCESS OF 2 INCHES PER HOUR ON SUNDAY JUST EAST OF
WINCHESTER AND THE ATMOSPHERE IS EVEN MORE MOIST OVERHEAD COMPARED
TO SUNDAY. ALSO...THERE WAS FLASH FLOODING UPSTREAM NEAR THE
BOUNDARY OVER PENNSYLVANIA AND NEW JERSEY YESTERDAY. GIVEN THE
THREAT FOR HEAVY RAINFALL IN SHORT PERIODS OF TIME...TRAINING
CONVECTION AND THE FACT THAT CONVECTION WILL BE WIDESPREAD A FLASH
FLOOD WATCH IS IN EFFECT FOR THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS AS WELL AS PORTIONS OF EASTERN WEST VIRGINIA AS
WELL AS NORTHERN AND CENTRAL VIRGINIA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE COLD FRONT WILL SLOWLY DROP SOUTH TONIGHT. IN FACT...A WAVE OF
LOW PRESSURE MAY RIDE ALONG THE BOUNDARY. MORE SHOWERS AND
THUNDERSTORMS ALONG WITH HEAVY RAINFALL ARE EXPECTED. THE FLASH
FLOOD WATCH CONTINUES THROUGH TONIGHT. WILL HAVE TO WATCH FOR
POSSIBLE HEAVIER RAINFALL FARTHER NORTH FROM NEAR MARTINSBURG TO
HAGERSTOWN SHOULD THE WAVE OF LOW PRESSURE DEVELOP. THESE AREAS
MAY NEED TO BE ADDED INTO THE FLASH FLOOD WATCH. SOME LULL IN
ACTIVITY MAY PRESENT ITSELF LATE TONIGHT INTO TUESDAY MORNING AS
INSTABILITY WANES. THE SFC LOW AND COLD FRONT WILL SAG SOUTHWARD
TUESDAY AND SHOWERS AND THUNDERSTORMS SHOULD SLOWLY FOLLOW SUIT.
NRLY WINDS WILL ENTER THE MID- ATLANTIC TUESDAY AND HIGH TEMPS
WILL ONLY REACH THE LOW TO MID70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A SFC FRONT WILL STALL SOUTH OF THE DELMARVA PENINSULA TUE NIGHT
WHILE A MID-UPPER LEVEL CUTOFF LOW OVER TN MOVES SLOWLY ENE WHILE
DEAMPLIFLYING. WARM MOIST AIR LIFTING OVER SHALLOW COOL AIR AND
UPPER LEVEL DIFLUENCE WILL RESULT IN PERIODS OF HEAVY RAINFALL TUE
NIGHT THROUGH THU WITH RAIN COVERAGE AND INTENSITY GREATLY
DIMINISHING THU NIGHT ON AS SFC FRONT WASHES OUT AND MID-UPPER
CUTOFF LOW WEAKENS FURTHER BUT EXPECT MOSTLY CLOUDY SKIES TO
PERSIST THROUGH THE END OF THE WEEK UNDER SFC WEDGE. CONCERNS FOR
HEAVY RAINS AND FLOODING DUE TO SLOW MOVEMENT OF SFC AND UPPER
LEVEL FEATURES...HIGH PWATS CLOSE TO 1.75 INCHES...HIGH K INDICES.
GLOBAL MODELS SUGGEST HIGHEST RAINFALL TOTALS LIKELY EXCEEDING 4
INCHES OVER THE SHENANDOAH VALLEY. THIS SITUATION WILL NEED TO BE
MONTIORED CLOSELY NEXT FEW DAYS FOR POTENTIAL FLOODING.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON
THROUGH THIS EVENING. SUBVFR CONDITIONS ARE EXPECTED IN HEAVY
RAINFALL. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS THIS
AFTERNOON AND EVENING. NORTHERLY WINDS WILL DEVELOP BEHIND A COLD
FRONT LATE TONIGHT. SHOWERS MAY CONTINUE OVERNIGHT DUE TO
OVERRUNNING AND LOW CLOUDS ARE ALSO EXPECTED TO DEVELOP...REDUCING
CIGS TO MVFR/IFR LEVELS. LOW CLOUDS WILL HANG AROUND FOR
MUCH...IF NOT ALL OF TUESDAY.
MVFR CIGS LIKELY TUE NIGHT INTO FRI ON NORTH SIDE OF SFC FRONT
ALONG WITH PERIODS OF HEAVY RAINS.
&&
.MARINE...
SRLY WINDS WILL CONTINUE ON THE WATERS TODAY. S WINDS
WILL STAY GUSTY ACROSS THE LOWER TIDAL POTOMAC AND SOUTH OF SANDY
PT AS A SFC LOW APPROACHES. WINDS WILL DIMINISH AS THE SFC LOW
MOVES OVER THE WATERS LATE TONIGHT AND INTO TUESDAY. S WINDS
BECOME N TONIGHT BEHIND THE SFC LOW. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON AND LAST THROUGH
THIS EVENING AND POSSIBLY INTO THE OVERNIGHT. THUNDERSTORMS MAY
CONTAIN GUSTY WINDS AND HEAVY RAINFALL THAT COULD REDUCE VSBYS TO
BELOW ONE MILE AT TIMES.
WINDS WILL SHIFT TO NE MON NIGHT AND BEHIND SFC FRONT AND BECOME
LIGHT AND VARIABLE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ004>006-011-013-
014-016-503>508.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ026>031-038>040-
050>056-501-502-505>507.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ050-053-055.
MARINE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ANZ535-538.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ532>534-
537-540>543.
&&
SYNOPSIS...LFR
NEAR TERM...BJL/HAS
SHORT TERM...HAS
LONG TERM...LFR
AVIATION...BJL/HAS/LFR
MARINE...BJL/HAS/LFRHazardous weather outlook, Jun 1, 9:13 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1013 AM EDT MON JUN 1 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1013 AM EDT MON JUN 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT FOR THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS
WELL AS THE VIRGINIA PIEDMONT. PLEASE REFER TO FLASH FLOOD WATCH
MESSAGE WBCFFALWX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERIODS OF HEAVY RAINFALL ARE EXPECTED TUESDAY THROUGH THURSDAY.
HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH FLOODING OF SMALL
STREAMS...CREEKS AND URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY BUT REPORTS OF HEAVY RAINFALL AND
FLOODING WOULD BE GREATLY APPRECIATED.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-021000-
WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1013 AM EDT MON JUN 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTHERN
AND CENTRAL VIRGINIA...EASTERN WEST VIRGINIA AND NORTH-CENTRAL
MARYLAND FROM THIS AFTERNOON THROUGH LATE TONIGHT. PLEASE REFER
TO FLASH FLOOD MESSAGE WBCFFALWX FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERIODS OF HEAVY RAINFALL ARE EXPECTED TUESDAY THROUGH THURSDAY.
HEAVY RAINFALL FROM THUNDERSTORMS MAY LEAD TO LOCALIZED FLASH
FLOODING OF SMALL STREAMS...CREEKS AND URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED BUT REPORTS OF HEAVY
RAINFALL AND FLOODING WOULD BE APPRECIATED.
In the hours before
Local storm report, Jun 1, 11:30 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1230 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 E ROMNEY 39.35N 78.71W
05/31/2015 HAMPSHIRE WV 911 CALL CENTER
TREE DOWN ALONG SAND HILL RD NEAR LOY LN
&&
EVENT NUMBER LWX1500154
KLWLocal storm report, Jun 1, 11:43 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1243 PM EDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG 2 E VANVILLE 39.38N 77.95W
05/31/2015 BERKELEY WV TRAINED SPOTTER
LOCUST TREE BROKEN OFF ABOUT 15 FEET ABOVE GROUND
&&
EVENT NUMBER LWX1500155
KLWThunderstorm Wind, Albemarle
- When
- June 1, 1:20 PM EST
- Where
- Albemarle County, 0.52 mi N of Brownsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.057, -78.699
A tree was reported down across Crozet Ave at the 800 block.
Thunderstorm Wind, Albemarle
- When
- June 1, 1:20 PM EST
- Where
- Albemarle County, 0.35 mi WSW of Crozet
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.069, -78.706
A tree was reported down at the 5900 block of Jarmans Gap Rd.
Thunderstorm Wind, Albemarle
- When
- June 1, 1:20 PM EST
- Where
- Albemarle County, 0.07 mi E of Brownsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.050, -78.699
A tree was reported down on the 100 block of Miller School Rd.
Thunderstorm Wind, Albemarle
- When
- June 1, 1:20 PM EST
- Where
- Albemarle County, 0.22 mi W of Crozet
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.070, -78.704
A tree was reported down near the 1200 block on Blue Ridge Ave.
Thunderstorm Wind, Shenandoah
- When
- June 1, 3:26 PM EST
- Where
- Shenandoah County, 0.54 mi W of Columbia Furnace
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.870, -78.630
A tree was reported down at the intersection of Stoney Creek Rd and Route 42.
Thunderstorm Wind, Shenandoah
- When
- June 1, 3:26 PM EST
- Where
- Shenandoah County, 0.84 mi W of Columbia Furnace
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 38.872, -78.635
Multiple trees were reported down at the intersection of Ridge Hollow Rd and Senedo Rd.
Thunderstorm Wind, Shenandoah
- When
- June 1, 3:26 PM EST
- Where
- Shenandoah County, 0.88 mi NW of Columbia Furnace
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.880, -78.630
A barn roof was blown off and several large tree limbs were snapped along Earl Sine Rd.
Hail, Shenandoah
- When
- June 1, 3:45 PM EST
- Where
- Shenandoah County, 0.56 mi ESE of Saumsville
- Measured
- 1.25 in hail
- Reported by
- SHAVE Project
- Coordinates
- 38.926, -78.491
Thunderstorm Wind, Nelson
- When
- June 1, 3:45 PM EST
- Where
- Nelson County, 0.88 mi NW of Caskie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.560, -78.840
Several trees were reported down and blocking US-60.
Hail, Shenandoah
- When
- June 1, 3:49 PM EST
- Where
- Shenandoah County, 2.54 mi SSW of Maurertown
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 38.894, -78.460
Hail, Shenandoah
- When
- June 1, 3:54 PM EST
- Where
- Shenandoah County, 0.92 mi SSW of Maurertown
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 38.917, -78.454
Hail, Warren
- When
- June 1, 4:13 PM EST
- Where
- Warren County, 2.86 mi WNW of Limeton
- Measured
- 1.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 38.872, -78.325
Hail, Warren
- When
- June 1, 4:17 PM EST
- Where
- Warren County, 2.63 mi SW of Bethel
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.900, -78.300
Hail, Warren
- When
- June 1, 4:18 PM EST
- Where
- Warren County, 3.2 mi NNW of Limeton
- Measured
- 1.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 38.890, -78.310
Hail, Warren
- When
- June 1, 4:22 PM EST
- Where
- Warren County, 2.12 mi NW of Karo
- Measured
- 1.5 in hail
- Reported by
- SHAVE Project
- Coordinates
- 38.890, -78.280
Hail, Warren
- When
- June 1, 4:25 PM EST
- Where
- Warren County, 1.76 mi WNW of Karo
- Measured
- 1.5 in hail
- Reported by
- SHAVE Project
- Coordinates
- 38.880, -78.280
Hail, Warren
- When
- June 1, 4:27 PM EST
- Where
- Warren County, 1.48 mi NNW of Karo
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 38.890, -78.260
Thunderstorm Wind, Warren
- When
- June 1, 4:29 PM EST
- Where
- Warren County, 1.54 mi SSW of Front Royal Warn Arp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.900, -78.263
A 3 inch in diameter tree fell across Lee Burke Rd.
Hail, Loudoun
- When
- June 1, 5:20 PM EST
- Where
- Loudoun County, 0.69 mi N of Belmont
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.060, -77.500
Thunderstorm Wind, Alexandria (C)
- When
- June 1, 5:22 PM EST
- Where
- Alexandria (C) County, 0.95 mi SW of Alexandria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.809, -77.090
A tree was blocking the intersection of Duke St and Arell Court.
Thunderstorm Wind, Loudoun
- When
- June 1, 5:23 PM EST
- Where
- Loudoun County, 2.65 mi N of Belmont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 39.088, -77.491
A tree was reported having fallen on a house on Upper Belmont Place.
Thunderstorm Wind, Loudoun
- When
- June 1, 5:23 PM EST
- Where
- Loudoun County, 3.3 mi N of Ashburn
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.097, -77.490
A tree was reported down on Riverpoint Dr.
Thunderstorm Wind, Alexandria (C)
- When
- June 1, 5:28 PM EST
- Where
- Alexandria (C) County, 2.22 mi SE of Alexandria
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.800, -77.048
A tree was reported down at the 400 block on South Washington St.
Thunderstorm Wind, Alexandria (C)
- When
- June 1, 5:31 PM EST
- Where
- Alexandria (C) County, 0.88 mi ESE of Potomac Yard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.826, -77.064
A large tree was snapped at the intersection of Sanford St and West Del Ray Ave.
Hail, Loudoun
- When
- June 1, 5:35 PM EST
- Where
- Loudoun County, 2.26 mi WNW of Broad Run Farms
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.040, -77.410
Hail, Loudoun
- When
- June 1, 5:45 PM EST
- Where
- Loudoun County, 2.26 mi WNW of Broad Run Farms
- Measured
- 1 in hail
- Reported by
- SHAVE Project
- Coordinates
- 39.040, -77.410
Hail, Loudoun
- When
- June 1, 5:51 PM EST
- Where
- Loudoun County, 1.48 mi NNW of Broad Run Farms
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.050, -77.380
Reported by VA Tire and Auto of Cascades.
Thunderstorm Wind, Albemarle
- When
- June 1, 9:09 PM EST
- Where
- Albemarle County, 1.63 mi W of Earlysville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.170, -78.510
Multiple trees were reported down along Buck Mountain Rd. Reported by Channel 29 from Charlottesville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Idaho, June 1, 20154 deaths · 3 injured · $18,000 · 2 in hail · 11 events
- Hail and Damaging Wind in West Virginia, June 1, 20151 death · 2 injured · $22,000 · 1 in hail · 5 events
- High Surf in Hawaii, June 1 to 3, 20151 death · 16 events
- Flooding in Arkansas, June 1 to 30, 2015$29 million · 4 events
- Flooding in Texas, June 1 to 30, 2015$30 million · 2 events
- Flooding in Louisiana, June 1 to 30, 20151 injured · $15 million · 6 events
- Flooding in Nebraska, June 1 to 30, 2015$9.1 million · 3 events
- Flash Flooding and Flood in South Dakota, June 1 to 3, 2015$953,000 · 4.5 in hail · 15 events
- Flooding in South Dakota, June 1 to 13, 2015$700,000 · 2 events
- Flash Flooding and Hail in Washington, June 1, 2015$410,000 · 0.75 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 1 to 3, 2015$100,000 · 2 in hail · 15 events
- Damaging Winds in Utah, June 1, 20151 injured · $50,000 · 57 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580667, 580668, 580670, 580672, 580673, 580674, 580675, 580662, 580676, 580663, 580664, 580665, 580666, 580685, 580686, 580687, 580688, 580691, 580689, 580679, 580677, 580678, 580680, 580681, 580690, 580693, 580692, 580694.